Alert archive / Alaska / High Wind Watches in 2006

High Wind Watch 4, NWS Anchorage, AK

October 16, 2006

NWS Anchorage, AK issued this high wind watch at Oct 16, 2006, 11:56 PM AKDT. It took effect at Oct 18, 2006, 6:00 AM AKDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 16, 2006, 11:56 PM AKDT (07:56 UTC)
In effect from
Oct 18, 2006, 6:00 AM AKDT
Expired
Oct 18, 2006, 5:01 AM AKDT
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 171256
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
456 AM ADT TUE OCT 17 2006

...HIGH WIND IN STORE FOR THE WESTERN ALEUTIANS...

.A LOW PRESSURE CENTER WILL MOVE ACROSS THE WESTERN ALEUTIANS
WEDNESDAY AND BRING POTENTIALLY DANGEROUS WIND TO THE REGION.

AKZ191-180100-
/X.NEW.PAFC.HW.A.0004.061018T1400Z-061019T0300Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
456 AM ADT TUE OCT 17 2006

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

A LOW PRESSURE CENTER WILL MOVE ACROSS THE WESTERN ALEUTIANS INTO
THE CENTRAL BERING ON WEDNESDAY. WEST WIND WILL INCREASE WEDNESDAY
MORNING TO 50 TO 65 MPH WITH POSSIBLE GUSTS TO 80 MPH. THESE GUSTS
MAY PERSIST INTO WEDNESDAY EVENING BEFORE SLOWLY DECREASING.
STRONG WIND WILL PERSIST THROUGH THURSDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
3 follow-up statements
000 
WWAK72 PAFC 172358
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
358 PM ADT TUE OCT 17 2006

...HIGH WIND IN STORE FOR THE WESTERN ALEUTIANS...

.A LOW PRESSURE CENTER WILL MOVE ACROSS THE WESTERN ALEUTIANS
WEDNESDAY AND BRING HIGH WINDS TO THE REGION.

AKZ191-181400-
/X.CON.PAFC.HW.A.0004.061018T1400Z-061019T0300Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
358 PM ADT TUE OCT 17 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

A LOW PRESSURE CENTER WILL MOVE ACROSS THE WESTERN ALEUTIANS INTO
THE CENTRAL BERING ON WEDNESDAY. WEST WIND WILL INCREASE
WEDNESDAY MORNING TO 45 TO 60 MPH WITH POSSIBLE GUSTS TO 75 MPH.
THESE GUSTS MAY PERSIST INTO WEDNESDAY EVENING BEFORE SLOWLY
DECREASING. WINDY CONDITIONS WITH GUSTS TO 50 MPH WILL PERSIST
THROUGH THURSDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY HAZARDOUS
WEATHER EVENT SHOULD BEGIN NOW.

$$
000 
WWAK72 PAFC 181252
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
452 AM ADT WED OCT 18 2006

...HIGH WIND FOR THE WESTERN AND CENTRAL ALEUTIANS THIS AFTERNOON
AND TONIGHT...

.A LOW PRESSURE CENTER MOVING INTO TH WESTERN BERING WILL BRING
DANGEROUS WIND TO THE WESTERN AND CENTRAL ALEUTIANS THIS AFTERNOON
THROUGH TONIGHT.

AKZ191-190100-
/X.UPG.PAFC.HW.A.0004.061018T1400Z-061019T0300Z/
/X.NEW.PAFC.HW.W.0004.061018T2000Z-061019T1000Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
452 AM ADT WED OCT 18 2006

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 2 AM ADT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM ADT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

LOW PRESSURE MOVING INTO THE WESTERN BERING WILL BRING DANGEROUS
WINDS TO THE WESTERN ALEUTIAN THIS AFTERNOON THROUGH TONIGHT. WIND
WILL BECOME WEST THIS MORNING AND INCREASE TO 40 TO 55 MPH WITH
GUSTS TO 75 MPH THIS AFTERNOON. THESE GUSTS WILL PERSIST THROUGH
THE EVENING BEFORE DIMINISHING TO 60 MPH AFTER MIDNIGHT. GUSTS TO
55 MPH WILL CONTINUE THROUGH THURSDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ187-190100-
/X.NEW.PAFC.HW.A.0005.061019T0200Z-061019T1400Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
452 AM ADT WED OCT 18 2006

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT. 

LOW PRESSURE MOVING INTO THE WESTERN BERING WILL BRING STRONG WIND
TO THE CENTRAL ALEUTIANS TODAY. BY THIS EVENING WEST WIND WILL
INCREASE TO 45 TO 60 MPH WITH POSSIBLE GUSTS TO 75 MPH. THESE
GUSTS MAY PERSIST THROUGH TONIGHT. WEST WIND WILL CONTINUE TO GUST TO
60 MPH BEFORE DIMINISHING THURSDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
000 
WWAK72 PAFC 181301 CCA
NPWALU

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
459 AM ADT WED OCT 18 2006

CORRECTED TYPOS

...HIGH WIND FOR THE WESTERN AND CENTRAL ALEUTIANS THIS AFTERNOON
AND TONIGHT...

.A LOW PRESSURE CENTER MOVING INTO THE WESTERN BERING WILL BRING
DANGEROUS WIND TO THE WESTERN AND CENTRAL ALEUTIANS THIS AFTERNOON
THROUGH TONIGHT.

AKZ191-190115-
/X.UPG.PAFC.HW.A.0004.061018T1400Z-061019T0300Z/
/X.COR.PAFC.HW.W.0004.061018T2000Z-061019T1000Z/
WESTERN ALEUTIANS-
INCLUDING THE CITY OF...SHEMYA AND AMCHITKA
459 AM ADT WED OCT 18 2006

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 2 AM ADT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM ADT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

LOW PRESSURE MOVING INTO THE WESTERN BERING WILL BRING DANGEROUS
WINDS TO THE WESTERN ALEUTIANS THIS AFTERNOON THROUGH TONIGHT. WIND
WILL BECOME WEST THIS MORNING AND INCREASE TO 40 TO 55 MPH WITH
GUSTS TO 75 MPH THIS AFTERNOON. THESE GUSTS WILL PERSIST THROUGH
THE EVENING BEFORE DIMINISHING TO 60 MPH AFTER MIDNIGHT. GUSTS TO
55 MPH WILL CONTINUE THROUGH THURSDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ187-190115-
/X.NEW.PAFC.HW.A.0005.061019T0200Z-061019T1400Z/
CENTRAL ALEUTIANS-
INCLUDING THE CITY OF...ATKA AND ADAK
459 AM ADT WED OCT 18 2006

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT. 

LOW PRESSURE MOVING INTO THE WESTERN BERING WILL BRING STRONG WIND
TO THE CENTRAL ALEUTIANS TODAY. BY THIS EVENING WEST WIND WILL
INCREASE TO 45 TO 60 MPH WITH POSSIBLE GUSTS TO 75 MPH. THESE
GUSTS MAY PERSIST THROUGH TONIGHT. WEST WIND WILL CONTINUE TO GUST TO
60 MPH BEFORE DIMINISHING THURSDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Oct 16, 11:00 AM AKDT, 12 hours 56 minutes earlier.

Area forecast discussion, Oct 16, 11:00 AM AKDT, 12 hours 56 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
400 PM ADT MON OCT 16 2006

.DISCUSSION...THE UPPER LEVEL RIDGE THAT WAS OVER SOUTH CENTRAL
ALASKA THIS WEEKEND HAS NOW PUSHED EASTWARD INTO THE YUKON
TERRITORIES. THIS RIDGE WILL CONTINUE EASTWARD AND DIMINISH.
A COLD UPPER LEVEL LOW OVER THE BERING SEA WILL RETROGRADE INTO
EASTERN RUSSIA AS THE REMNANTS OF TYPHOON SOULIK...CURRENTLY WELL
SOUTH OF ATTU...WILL MOVE SOUTH OF DUTCH HARBOR TUESDAY AFTERNOON.
THIS WARM SYSTEM WILL AMPLIFY THE UPPER TROUGH OVER THE CENTRAL
ALEUTIANS TOMORROW AFTERNOON AS IT PASSES THROUGH THE AREA AND MOVES
INTO THE GULF OF ALASKA WEDNESDAY MORNING. THIS SYSTEM IS EXPECTED TO
MOVE ACROSS THE GULF INTO SOUTHEAST ALASKA WEDNESDAY NIGHT. ONE THING
TO WATCH WITH THIS SYSTEM IS TO MAKE SURE IT DOES NOT STRENGTHEN IN
THE GULF AREA AND BEND FURTHER TO THE LEFT IN ITS TRACK WHICH WOULD
PUT IT CLOSER TO THE NORTH GULF COAST. THIS SEEMS UNLIKELY AT THIS
TIME DUE TO THE LACK OF COLD AIR TO FEED INTO IT FROM EASTERN RUSSIA.
HOWEVER SINCE THIS IS AN EXTRA-TROPICAL SYSTEM IT STILL MERITS
WATCHING.

THE LOW IN THE BERING SEA YESTERDAY HAS MOVED INTO THE GULF OF ANADYR
AS A SECONDARY LOW HAS DEVELOPED NEAR THE PRIBILOF ISLANDS AND MOVES
NORTHWARD. THIS SECONDARY LOW IS INCREASING THE PRESSURE GRADIENT
BETWEEN IT AND THE KUSKOKWIM DELTA COAST AND BRINGING GALE FORCE
WINDS TO THIS AREA.

MODELS ARE DOING WELL IN THE NEAR TERM WITH MUCH BETTER AGREEMENT
TODAY WITH THE MOVEMENT OF SOULIK SOUTH OF THE ALEUTIANS AND EVEN
INTO THE GULF. BOTH THE NAM AND GFS ARE CONSISTENT WITH THE TRACK
WITH THE BIGGEST ISSUE BEING WHEN THE TRIPLE POINT LOW BECOMES THE
MAIN LOW SOMETIME FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT
WHEN IT IS IN THE SOUTHWESTERN GULF.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE 155 170 171 172 175  176.
FIRE WEATHER...NONE.

OCT 06

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 9:27 PM AKDTDense Fog AdvisoryAFC13 hr
Oct 16, 11:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Oct 16, 11:00 PM AKDTSmall Craft AdvisoryAFC14 hr
Oct 16, 11:00 PM AKDTStorm WarningAFC48 hr
Oct 17, 5:30 AM AKDTGale WarningAFC66 hr
Oct 17, 5:30 AM AKDTStorm WarningAFC30 hr
Oct 17, 11:00 AM AKDTGale WarningAFC3 days
Oct 17, 11:00 AM AKDTSmall Craft AdvisoryAFC2 hr
Oct 17, 11:00 AM AKDTSmall Craft AdvisoryAFC4 hr
Oct 17, 11:00 AM AKDTStorm WarningAFC36 hr
Oct 17, 1:15 PM AKDTGale WarningAFC46 hr
Oct 17, 1:15 PM AKDTStorm WarningAFC10 hr
Oct 17, 2:30 PM AKDTGale WarningAFC33 hr
Oct 17, 2:30 PM AKDTSmall Craft AdvisoryAFC33 hr
Oct 17, 2:45 PM AKDTStorm WarningAFC8 hr

Nearby

High Wind Watches in Alaska, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.